Idempotents and Ideals of Regular Rings

Preethi C.S., Jeeja A.V., Vinod S.


Multiplicative semigroups of rings form an important class of semigroups and one theme in the study of semigroups is how the structure of this semigroup affects the structure of the ring. An important tool in analyzing the structure of a semigroup is the Green’s relations. We study some properties of these relations on the multiplicative semigroup of a regular ring with unity. This also gives easier proofs of some known results on ring theory.


Idempotents; Green’s relations; Ideals

Full Text:



A. Badawi, A.Y.M. Chin and H.V. Chen, On rings with near idempotent elements, International Journal of Pure & Applied Mathematics 1(3) (2002), 253 – 259,

L.N. Childs, A Concrete Introduction to Higher Angebra, 3rd edition, Springer, New York (2009), DOI: 10.1007/978-0-387-74725-5.

A.H. Clifford and G. B. Preston, The Algebraic Theory of Semigroups, Mathematical Surveys and Monographs No. 7, American Mathematical Society, Providence, Vol. I (1961), DOI: 10.1090/surv/007.1; Vol II (1967), DOI: 10.1090/surv/007.2.

J.A. Green, On the structure of semigroups, Annals of Mathematics (Second Series) 54 (1951), 163 – 172, DOI: 10.2307/1969317.

T.E. Hall, On regular semigroups, Journal of Algebra 24 (1973), 1 – 24, DOI: 10.1016/0021- 8693(73)90150-6.

D. Handelman, Perspectivity and cancellation in regular rings, Journal of Algebra 48 (1977), 1 – 16, DOI: 10.1016/0021-8693(77)90289-7.

R.E. Hartwig and J. Luh, On finite regular rings, Pacific Journal of Mathematics 69(1) (1977), 73 – 95,

J.M. Howie, An Introduction to Semigroup Theory, Academic Press, London (1976),

J.M. Howie, Fundamentals of Semigroup Theory, Oxford University Press, London (1995).

T.W. Hungerford, Algebra, Springer, New York (1974), DOI: 10.1007/978-1-4612-6101-8.

J. Alexander, Structure of Regular Rings, Doctoral Thesis, University of Kerala (2004),

E. Krishnan and C.S. Preethi, Unit-regular semigroups and rings, International Journal of Mathematics and Its Applications 5(4–D) (2017), 485 – 490,

K.S.S. Nambooripad, Structure of regular semigroups - I, Memoirs of the American Mathematical Society 22(224) (1979), DOI: 10.1090/memo/0224.

Preethi C.S., Minikumari N.S. and Jeeja A.V., D-squares and E-squares, Communications in Mathematics and Applications 12(1) (2021), 213 – 219, DOI: 10.26713/cma.v12i1.1456.

J. von Neumann, Continuous Geometry, Princeton University Press (1998),

R. Veeramony, Unit regular semigroups, in Proceeding of the International Symposium on Regular Semigroups and Applications, University of Kerala, K.S.S. Nambooripad, R. Veeramony and A.R. Rajan (editors) (1986), pp. 228 – 240.



  • There are currently no refbacks.

eISSN 0975-8607; pISSN 0976-5905